How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 55616
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I have a question regarding to mental medication Assistant:

This answer was rated:

I have a question regarding to mental medication
Assistant: What medications do you take daily? Are you allergic to any medications?
Customer: I used to take escitalopram for years at least 5 years and before 11 days my doctor switched me to another medication called venlafaxine..
Assistant: Anything else in your medical history you think the Doctor should know?
Customer: No

Hello. I'm Dr Chip
What's your question about this please?

Customer: replied 6 months ago.
After 11 days of taking Venlafaxine, I developed symptoms since yesterday, sever one that affects my daily living activities.. Chills, sweating and my face is hot and red and brain zaps, stomach pain, nausea, I have a weird feeling inside my head, I'm just sleeping and I can't do anything. There is electricity in my whole body.
Customer: replied 6 months ago.
My feet and hand is cold and my body is hot..
Customer: replied 6 months ago.
I'm scared that this is maybe a serotonin syndrome so I didn't take my pill yesterday. Should I take it?
Customer: replied 6 months ago.
I'm so scared and this chills is bothering me. It is stopping me from doing my work. Today I didn't go to my work

You're not taking the escitalopram any more?

What's the dosage of your venlafaxine?

Customer: replied 6 months ago.
I dont. I start Venlafaxine 11 days ago and I was fine. I'm on 75 mg
Customer: replied 6 months ago.
Yesterday, I didn't take my pill because of these symptoms. I was scared. And I don't know if I should take it today or not.
Customer: replied 6 months ago.
I feel that I will die

Then this isn't serotonin syndrome but just a severe reaction to the venlafaxine

It was good that you didn't take the pill yesterday and you shouldn't take it anymore until you talk to your doctor about this

You aren't going to die and you should be much better in another day or two

Please let me know if you need any more information

Customer: replied 6 months ago.
I should stop Venlafaxine? What about the withdrawal symptoms? Should I take as citalopram today instead?
Customer: replied 6 months ago.
I'm getting worse, yesterday I felt better than today
Customer: replied 6 months ago.
I still have some escitalopram tablets, should I take it until I go to my doctor? I'm scared of the withdrawal symptoms

You haven't been on the venlafaxine long enough to have withdrawal symptoms

If I were your doctor I'd put you back on the citalopram but you need to ask him about that first

Please remember to rate my service to you so I can get credit for my time

Customer: replied 6 months ago.
What if I died from these symptoms? My appointment with my doctor after a month, I can reschedule one. So I think it is better to take escitalooram? I'm sorry to bother you but I feel sick
Customer: replied 6 months ago.
I can't schedule an appointment with my doctor before month
Customer: replied 6 months ago.
I can't go to work, I can't go off my bed.

You won't die--I assure you

Go ahead and take the escitalopram and talk to your doctor

You should feel much better tomorrow

Customer: replied 6 months ago.
Thank you so much

Entirely my pleasure

Please click on the 5 star excellent rating icon at the top of this page so I can get credit for my time with you

Dr. Chip and 6 other Medical Specialists are ready to help you